In a previous communication we1 reported a clinical study of a patient who developed agranulocytic leukopenia after ingestion of aminopyrine but who was able to take other related drugs with no deleterious effect. The patient has been well since the latter part of April 1934.
Recently there has been brought to our attention a drug chemically related to aminopyrine and supposedly less toxic, known as "Novaldin,"2 which is sodium phenyldimethylpyrazolon methylaminomethane sulfonate. The following procedure was carried out in an effort to appraise the virtue of this drug:
The same martyr who volunteered herself for previous experimentation is a nurse, aged 5O. She had had several attacks of agranulocytic leukopenia due, as we have proved, to the ingestion of aminopyrine. Since discontinuing its use, she has had no recurrence. Her white blood count Feb. 12, 1936, was 5,300. The differential count was polymorphonuclears 69 per cent, lymphocytes
Benjamin JE, Biederman JB. AGRANULOCYTIC LEUKOPENIA INDUCED BY A DRUG RELATED TO AMINOPYRINE. JAMA. 1936;107(7):493–494. doi:10.1001/jama.1936.92770330003007b
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: